MAUDE Adverse Event Report: STRYKER LEIBINGER FREIBURG CUSTOMIZED MAND. RECON PLATE20, HEMI; IMPLANT

STRYKER LEIBINGER FREIBURG CUSTOMIZED MAND. RECON PLATE20, HEMI; IMPLANT
Catalog Number 78-30020
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/27/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has not yet been received at the manufacturer for testing.An evaluation will be conducted upon receipt of the device, and a follow-up report will be submitted after the quality investigation is complete.
 
Event or Problem Description
It was reported by a company representative that post-operatively a ct scan was performed that determined an implant plate had fractured after the initial surgery.A revision procedure is planned to remove the broken plate and implant a new one.
 
Additional Manufacturer Narrative
The device was returned for evaluation, thus the reported event could be confirmed.Further information (e.G.Initial implantation date, postoperative images after initial implantation, surgeon¿s reports) was requested regarding the reported event.However, no further information was received.It was mentioned in the event description that a month after initial plate implantation the patient had developed an infection.Thus, the bone was removed.The removal of bone graft for this type of mandible reconstruction (primary reconstruction) is considered as an off-label use.In the related brochure (cmf-br-97-rev.None_14002), catalog 78-30020 is illustrated to be used for primary mandible reconstruction.The design proposal (request id 1806081005, rev.1, 2018-06-11) specific to this device shows that the plate has a profile height of 2.0 mm and is intended to be used for mandible reconstruction with bone grafts.The evaluation has shown that there are no indications for any systematic design, material, or manufacturing related issue.Therefore, no corrective and/or preventive actions are deemed necessary at this time.The complaint is added to the complaint trend.
 
Event or Problem Description

Brand Name
CUSTOMIZED MAND. RECON PLATE20, HEMI
Common Device Name
IMPLANT
Manufacturer (Section D)
STRYKER LEIBINGER FREIBURG
boetzingerstr. 41
freiburg D-791 11
MDR Report Key8432218
Report Number0008010177-2019-00007
Device Sequence Number19277754
Product Code JEY
UDI-Device Identifier07613252599647
UDI-Public07613252599647
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K132519
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number78-30020
Device Lot Number1806081005
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/02/2019
Initial Date Received by Manufacturer 02/27/2019
Supplement Date Received by Manufacturer02/27/2019
Initial Report FDA Received Date03/19/2019
Supplement Report FDA Received Date08/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1